Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 200, NWS San Francisco Bay Area, CA

February 8, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Feb 8, 2011, 9:29 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 9:29 PM PST (05:29 UTC)
Expired
Feb 9, 2011, 8:35 AM PST
In force
11 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WHUS76 KMTR 090529
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
929 PM PST TUE FEB 8 2011

PZZ575-091100-
/O.EXP.KMTR.GL.W.0002.000000T0000Z-110209T0500Z/
/O.EXB.KMTR.SC.Y.0199.000000T0000Z-110209T1100Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
929 PM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST WEDNESDAY. THE
GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHERLY WINDS FROM 15 TO 25 KNOTS WILL PERSIST THROUGH
  EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-091100-
/O.EXP.KMTR.SC.Y.0199.000000T0000Z-110209T0500Z/
/O.NEW.KMTR.SC.Y.0200.110209T0529Z-110209T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
929 PM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST WEDNESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTHERLY WINDS FROM 15 TO 25 KNOTS WILL PERSIST THROUGH
  EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-091200-
/O.CON.KMTR.GL.W.0002.000000T0000Z-110209T1200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
929 PM PST TUE FEB 8 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

* WINDS: NORTHERLY WINDS BETWEEN 25 TO 35 KT WILL CONTINUE 
  THROUGH WEDNESDAY MORNING. IN ADDITION...A FRESH STEEP SWELL 
  WILL BE GENERATED WITH THESE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-091100-
/O.EXT.KMTR.SC.Y.0199.000000T0000Z-110209T1100Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
929 PM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST
WEDNESDAY. 

* WINDS: NORTHERLY WINDS FROM 15 TO 25 KNOTS WILL PERSIST THROUGH
  EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-091200-
/O.CON.KMTR.SC.Y.0199.000000T0000Z-110209T1200Z/
POINT ARENA TO POINT REYES TO 10 NM-
929 PM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY. 

* WINDS: NORTHERLY WINDS FROM 15 TO 25 KNOTS WILL PERSIST THROUGH
  EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-091200-
/O.CON.KMTR.SC.Y.0199.000000T0000Z-110209T1200Z/
POINT REYES TO PIGEON POINT TO 10 NM-
929 PM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY. 

* WINDS: NORTHERLY WINDS FROM 15 TO 25 KNOTS WILL PERSIST THROUGH
  EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
207 
WHUS76 KMTR 091048
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
248 AM PST WED FEB 9 2011

PZZ570-091700-
/O.CAN.KMTR.GL.W.0002.000000T0000Z-110209T1200Z/
/O.NEW.KMTR.SW.Y.0001.110209T1048Z-110209T1700Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
248 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM
PST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM
PST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHERLY WINDS HAVE SUBSIDED TO 10 TO 20 KNOTS. 

* SEAS: COMBINED SEAS BETWEEN 9 AND 11 FEET WITH A DOMINANT PERIOD
  OF 10 SECONDS WILL BE PRESENT UNTIL THIS MORNING. SEAS WILL
  QUICKLY SUBSIDE LATER THIS MORNING INTO THE AFTERNOON HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER
VESSELS.

&&

$$

PZZ540-091700-
/O.EXT.KMTR.SC.Y.0199.000000T0000Z-110209T1700Z/
POINT ARENA TO POINT REYES TO 10 NM-
248 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* SEAS: COMBINED SEAS BETWEEN 9 AND 11 FEET WITH A DOMINANT PERIOD
  OF 10 SECONDS WILL BE PRESENT UNTIL THIS MORNING. SEAS WILL
  QUICKLY SUBSIDE LATER THIS MORNING INTO THE AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-091700-
/O.EXT.KMTR.SC.Y.0199.000000T0000Z-110209T1700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
248 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* SEAS: COMBINED SEAS BETWEEN 9 AND 11 FEET WITH A DOMINANT PERIOD
  OF 10 SECONDS WILL BE PRESENT UNTIL THIS MORNING. SEAS WILL
  QUICKLY SUBSIDE LATER THIS MORNING INTO THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-091700-
/O.EXT.KMTR.SC.Y.0199.000000T0000Z-110209T1700Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
248 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* SEAS: COMBINED SEAS BETWEEN 9 AND 11 FEET WITH A DOMINANT PERIOD
  OF 10 SECONDS WILL BE PRESENT UNTIL THIS MORNING. SEAS WILL
  QUICKLY SUBSIDE LATER THIS MORNING INTO THE AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-091700-
/O.EXT.KMTR.SC.Y.0199.000000T0000Z-110209T1700Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
248 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* SEAS: COMBINED SEAS BETWEEN 9 AND 11 FEET WITH A DOMINANT PERIOD
  OF 10 SECONDS WILL BE PRESENT UNTIL THIS MORNING. SEAS WILL
  QUICKLY SUBSIDE LATER THIS MORNING INTO THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-091700-
/O.EXT.KMTR.SC.Y.0200.000000T0000Z-110209T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
248 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* SEAS: COMBINED SEAS BETWEEN 9 AND 11 FEET WITH A DOMINANT PERIOD
  OF 10 SECONDS WILL BE PRESENT UNTIL THIS MORNING. SEAS WILL
  QUICKLY SUBSIDE LATER THIS MORNING INTO THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
010 
WHUS76 KMTR 091635
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
835 AM PST WED FEB 9 2011


PZZ540-545-560-575-091745-
/O.CAN.KMTR.SC.Y.0199.000000T0000Z-110209T1700Z/
POINT ARENA TO POINT REYES TO 10 NM-
POINT REYES TO PIGEON POINT TO 10 NM-
PIGEON POINT TO POINT PINOS TO 10 NM-
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
835 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

PZZ565-091745-
/O.CAN.KMTR.SC.Y.0200.000000T0000Z-110209T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
835 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

PZZ570-091745-
/O.CAN.KMTR.SW.Y.0001.000000T0000Z-110209T1700Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
835 AM PST WED FEB 9 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. 


$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 9:00 PM PST, 29 minutes earlier.

Area forecast discussion, Feb 8, 9:00 PM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
900 PM PST TUE FEB 8 2011

.DISCUSSION...AS OF 9:00 PM PST TUESDAY...LOW PRESSURE SYSTEM
OVER THE GREAT BASIN BROUGHT COOLER BREEZY NORTHERLY WINDS TO THE
AREA TODAY. AS A RESULT TEMPERATURES WERE 10 TO 15 DEGREES COOLER
INLAND AND 3 TO 5 DEGREES COOLER AT THE COAST. NORTH WINDS HAVE
DECREASED IN THE LOWLANDS THIS EVENING BUT CONTINUE IN THE NORTH AND
EAST BAY HILLS. WIND GUSTS UP TO 53 MPH HAVE BEEN REPORTED IN THE
EAST BAY HILLS AND THESE WINDS WILL CONTINUE THROUGH WEDNESDAY
MORNING WHILE SWITCHING MORE NORTHEASTERLY.

TEMPERATURES WILL BE A LITTLE WARMER WEDNESDAY AND THURSDAY AS THE
LOW MOVES EAST AND THE UPPER RIDGE RE-ESTABLISHES ITSELF OFF THE
WEST COAST. WINDS IN THE HILLS WILL DECREASE WEDNESDAY AFTERNOON
AND EVENING.

A CHANGE IN THE SYNOPTIC PATTERN IS EXPECTED STARTING THIS WEEKEND.
THE UPPER RIDGE WILL FLATTEN OVER THE WEEKEND AND BY THE BEGINNING OF
NEXT WEEK AN UPPER LEVEL TROUGH WILL SET UP OFF THE WEST COAST. DRY
WEATHER IS EXPECTED THROUGH THE WEEKEND WITH INCREASING CLOUDS ON
SUNDAY. LONG RANGE MODELS IN PRETTY GOOD AGREEMENT THAT THE FIRST
CHANCE OF RAIN WILL BE MONDAY AS A FRONTAL SYSTEM APPROACHES THE
AREA. THIS WILL BE FOLLOWED BY UNSETTLED WEATHER THROUGH THE REST OF
THE WEEK.

&&

.AVIATION...AS OF 4:50 PM PST TUESDAY...CLEAR SKIES AND GUSTY
NORTHERLY WINDS WILL CONTINUE AS A STRONG NORTHERLY GRADIENT PERSISTS
ACROSS THE REGION.  WINDS WILL DIMINISH OVERNIGHT AS THE NORTHERLY
GRADIENT WEAKENS. LIGHTER WINDS WILL ALLOW FOG TO RETURN TO THE NORTH
BAY LATE TONIGHT.

VICINITY OF KSFO...VFR CONDITIONS AND CLEAR SKIES TO CONTINUE
THROUGH THE FORECAST PERIOD. WINDS WILL REMAIN GUSTY THROUGH THE LATE
AFTERNOON HOURS THEN DIMINISH AFTER SUNSET THIS EVENING.

KSFO BRIDGE APPROACH...VFR.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS AND CLEAR SKIES TO
CONTINUE THROUGH THE FORECAST PERIOD. WINDS WILL REMAIN GUSTY THROUGH
THE LATE AFTERNOON HOURS THEN DIMINISH AFTER SUNSET THIS EVENING.

&&

.MARINE....AS OF 9:46 AM TUESDAY...NOT A LOT OF CHANGE WITH THIS
MORNING/S FORECAST.  BUOY AND SATELLITE DERIVED WINDS STILL INDICATE
HAZARDOUS CONDITIONS ALONG THE COAST WITH GALE FORCE WINDS OVER THE
OUTER WATERS AND SMALL CRAFT WINDS ALONG THE IMMEDIATE COAST.  ONE
ITEM OF NOTE IS THE SMALL CRAFT FOR SF BAY HAS BEEN CANCELLED. WINDS
DECREASED BELOW THRESHOLD AND WILL REMAIN THAT WAY FOR MUCH OF THE
AFTERNOON.  WINDS WILL INCREASE SLIGHTLY THIS AFTERNOON OVER THE SF
BAY CREATING LOCALLY HAZARDOUS CONDITIONS.  OVERALL SEA STATE AND
WINDS WILL GRADUALLY IMPROVE LATER THIS EVENING AND OVERNIGHT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...GALE...PT ARENA TO PT PIEDRAS BLANCAS 10 TO 60
          ...SCA....PT ARENA TO PT PIEDRAS BLANCAS 0 TO 10
          ...SCA....MONTEREY BAY

&&

PUBLIC FORECAST: W PI
AVIATION/MARINE: CW/MM/AC

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 2:48 AM PSTSmall Craft Advisory for Hazardous SeasMTR6 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.